Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

since being off birth control...???

my libido is through the roof. While on the pill I found it very hard to engage in sex. I was NEVER horny. I still had sex with SO and it felt good, but I was lacking that drive I used to have. Odd thing is before pregnancy while on the pill my libido was still there. Why did my libido disappear while taking the pill after my son? Some might say "exhaustion, stress etc." which all come with being a mom, but all that is still there lol I'm just not on the pill anymore and my libido is finally back.....

Answer Question
 
Owl_Feather

Asked by Owl_Feather at 11:45 AM on Nov. 14, 2010 in Health

Level 22 (13,272 Credits)
Answers (6)
  • Once you have a baby, your hormones are different than they were before the pregnancy. With different hormones, you have a different reaction to hormonal birth control.
    I could no longer take birth control after having DD. Partly for the reason you described and partly because I spotted every day for 18 months no matter what type I tried.
    Jademom07

    Answer by Jademom07 at 11:50 AM on Nov. 14, 2010

  • Mine was like that while I was on the shot...DH (bf/fiance at the time) was lucky to get it once a week and he had to initiate it and I just about always played hard to get...he was highly annoyed. Since I've been off of it...my drive has been MUCH MUCH higher.

    dlandrum

    Answer by dlandrum at 11:50 AM on Nov. 14, 2010

  • It was probably the combination of being a mom and the pill. Most of us experience at least SOME drop in libido after having kids. We have a harder time switching hats between "Mom" and "Seductress" than men do. Doing all the Mommy stuff lowers our testosterone levels (it's a biological thing to keep us focused on the kids we have). We spend our days focused on the kids, so we have a tough time wanting sex. Plus, we're exhausted. The Pill regulates our hormones as well, so it affects libido in a lot of women. It's very common for women going on the pill to experience a drop in libido.
    Are you still on some form of birth control? You can try Paragard, which is the non-hormonal IUD, if you're trying to keep your libido where it is.
    Congrats on the libido! LOL =)
    musicpisces

    Answer by musicpisces at 11:52 AM on Nov. 14, 2010

  • no musicpisces no form of birth control! just the pull out method lol. gooootta be careful now! never heard of paraguard! it's not one of those plastic things you insert is it?
    Owl_Feather

    Comment by Owl_Feather (original poster) at 11:54 AM on Nov. 14, 2010

  • Paraguard is just like "the plastic thing" except it is metal. It still has the horrid side effects as Mirena including infertility.
    matthewscandi

    Answer by matthewscandi at 1:02 PM on Nov. 14, 2010

  • Hormones are a crazy thing, that is all I have to say.
    KTMOM

    Answer by KTMOM at 6:03 PM on Nov. 14, 2010

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN